Alert archive / Pennsylvania / Frost Advisories in 2014
Frost Advisory 8, NWS State College, PA
NWS State College, PA issued this frost advisory at Oct 9, 2014, 9:59 PM EDT for 6 counties in Pennsylvania. It took effect at Oct 10, 2014, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2014, 9:59 PM EDT (01:59 UTC)
- In effect from
- Oct 10, 2014, 12:00 AM EDT
- Expired
- Oct 10, 2014, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 87 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
922 WWUS71 KCTP 100159 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 959 PM EDT THU OCT 9 2014 ...A FROST ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9AM EDT FRIDAY... PAZ004>006-010-011-101000- /O.NEW.KCTP.FR.Y.0008.141010T0400Z-141010T1300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM 959 PM EDT THU OCT 9 2014 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT FRIDAY. * TEMPERATURES...IN THE MID 30S. * TIMING...MIDNIGHT THROUGH 9 AM FRIDAY. * IMPACTS...TENDER VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ BG/PJ/CE
1 follow-up statement
712 WWUS71 KCTP 100922 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 522 AM EDT FRI OCT 10 2014 ...WIDESPREAD FROST THIS MORNING... PAZ037-101300- /O.EXA.KCTP.FR.Y.0008.000000T0000Z-141010T1300Z/ TIOGA- INCLUDING THE CITIES OF...MANSFIELD...WELLSBORO 522 AM EDT FRI OCT 10 2014 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...TENDER VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ PAZ004>006-010-011-101300- /O.CON.KCTP.FR.Y.0008.000000T0000Z-141010T1300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM 522 AM EDT FRI OCT 10 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE LOWER 30S. * TIMING...EARLY THIS MORNING. * IMPACTS...TENDER VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 9, 8:03 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 9, 8:03 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 803 PM EDT THU OCT 9 2014 .SYNOPSIS... AN EAST-WEST FRONTAL BOUNDARY WILL FORM TO THE SOUTH OF THE STATE AND REMAIN IN PLACE THROUGH THE WEEKEND. A WAVE OF LOW PRESSURE ROLLING ALONG THE FRONT WILL LEAD TO OCCASIONAL LIGHT RAIN IN SOUTHERN PENNSYLVANIA FRIDAY INTO SATURDAY MORNING. HIGH PRESSURE WILL BRIEFLY MOVE OVERHEAD THIS WEEKEND. A HIGHLY AMPLIFIED BUT PROGRESSIVE UPPER LEVEL PATTERN WILL DEVELOP NEXT WEEK. THE RESULT SHOULD BE WARMER TEMPERATURES ALONG WITH THE POTENTIAL FOR HEAVY RAINFALL. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... LATEST NIGHTTIME SAT IMAGERY SHOWS CLOUD EDGE SUBSIDING SWD OVER THE LAST FEW HOURS. BASED ON IR SAT IMAGERY UPSTREAM AND MODEL GUIDANCE...THIS APPEARS TEMPORARY AND CLOUDS SHOULD THICKEN OVERNIGHT. INCREASING MOISTURE AND SOME LIGHT SHOWERS SLIDING IN FROM THE WEST AS AN W-E ORIENTED FRONTAL BOUNDARY GRADUALLY BECOMES MORE DEFINED JUST SOUTH OF MASON/DIXON LINE. SO MAINTAINED LOW POPS IN A COUPLE SW COUNTIES THROUGH THE EVENING HOURS. BETTER CHANCE FOR SHOWERS/LIGHT RAIN TOWARD SUNRISE AS WEAK WAVE SLIDE EASTWARD FROM MISSOURI VALLEY...WITH PRECIP CONFINED TO SOUTHERN TIER. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... AN EAST-WEST FRONT WILL CONTINUE TO FORM WHERE THE HIGH PRESSURE AND CONFLUENT FLOW ALOFT MEETS THE SRLY WIND COMING OUT OF THE WESTERN GULF. THIS FRONT IS GOING TO BE THE PATH FOR A COUPLE OF WAVES OF LOW PRESSURE AS ENERGY DIVES SE OUT OF THE NORTHERN PLAINS AND INTO THE MID ATLANTIC STATES. A COHERENT LOW PRESSURE CENTER WILL DEVELOP IN TN/KY ON FRIDAY AND THIS FEATURE WILL RIDE EAST TO THE DELMARVA BY MIDNIGHT FRIDAY NIGHT. SPOTTY LIGHT RAIN WILL LIKELY BECOME A SHIELD OF RAIN AND BECOME WIDESPREAD ALONG THE SRN BORDER FRIDAY AFTERNOON. A SHARP NRN EDGE TO THE RAIN WILL LIKELY OCCUR AS THE SLIGHTLY CONFLUENT MAINLY W-E FLOW OVERHEAD WILL ACT TO SUPPRESS THE SYSTEM. ALL MODELS DEVELOP THE PRECIP SLIGHTLY DIFFERENTLY DEPENDING HOW EACH HANDLES THE ENERGY COMING DOWN FROM THE NW AND INTO THE AXIS/BASE OF THE UPPER TROUGH. AT ANY RATE...HIGH POPS ARE ON ORDER FOR FRIDAY AND FRIDAY NIGHT ACROSS THE SOUTH. QPF LOOKS TAME...BUT CONVECTION IS POSSIBLE IF THE LOW CAN DEEPEN AND PULL TOGETHER A GOOD LLVL JET FRIDAY NIGHT. THE SRN HALF OF THE AREA SHOULD GET WET AND HAVE BUMPED THE POPS INTO THE CATEGORICAL RANGE...WITH QPF TOTALS AROUND 0.50 INCHES NEAR MASON/DIXON LINE. PRECIPITATION SHOULD DIMINISH QUICKLY AFTER SUNRISE SAT. && .LONG TERM /SATURDAY THROUGH THURSDAY/... A FRONTAL ZONE WILL EXTEND FROM THE SOUTHERN PLAINS TO THE OHIO VALLEY/MID-ATLANTIC WITHIN A LARGE SCALE CONFLUENCE ZONE ALOFT AND PROVIDE A FOCUS FOR LIGHT RAINFALL EARLY SATURDAY ACROSS THE SOUTHEASTERN 1/2 TO 1/3 OF THE CWA. A SURFACE LOW IS FCST TO REMAIN RELATIVELY WEAK AND TRANSIENT AS IT SLIDES EWD ALONG THE BOUNDARY INTO THE OHIO VALLEY THROUGH FRIDAY. MODEL SPREAD INCREASES BY SATURDAY AS THE LOW BECOMES A LITTLE BETTER DEFINED AND DEEPENS SLIGHTLY AS IT MOVES OFF THE MID-ATLANTIC/NEW ENGLAND COAST BY SATURDAY AFTERNOON. DESPITE THE LINGERING UNCERTAINTY...THE 09/12Z MODELS HAVE SEEMED TO RESOLVE THEIR SIGNIFICANT NORTH- SOUTH QPF DIFFS AND ARE IN DECENT AGREEMENT SHOWING LGT QPF EARLY IN THE DAY IN THE SE BEFORE WEATHER CONDITIONS TREND DRIER /FROM NW TO SE/ BY THE AFTERNOON AS THE FRONTAL BOUNDARY IS SUPPRESSED BY HIGH PRES SHIFTING EWD ACROSS THE GREAT LAKES INTO NE PA BY 12Z SUNDAY. THE HIGH SHOULD MAINTAIN COOL/DRY WEATHER OVER THE AREA FOR SUNDAY AS IT MIGRATES SLOWLY NEWD TO THE NEW ENGLAND COAST BY MONDAY MORNING. ***HEAVY RAIN THREAT NEXT TUESDAY-WEDNESDAY*** ONGOING PREFERENCE TOWARD AN AMPLIFIED UPPER PATTERN CONTINUES TO GATHER MORE AND MORE SUPPORT AS EVIDENCED BY THE TREND IN THE GFS AND GEFS. THE ECMWF ENSEMBLES HAVE LED THE CHARGE OVER THE PAST SEVERAL DAYS WHILE THE DETERMINISTIC RUN CONTINUES TO BE A LITTLE ON THE EXTREME SIDE OF THE GUIDANCE ENVELOPE INDICATING A CLOSED MID-LVL LOW WELL SOUTH OF A GFS/CMC ENS (NAEFS) CONSENSUS. DESPITE THE GFS VS. EC DIFFS IN THE DEPTH AND PROGRESSION OF THE DEVELOPING ANOMALOUS TROUGH OVER THE SRN PLAINS/MID-LWR MS VLY (ABOUT 3-4 STD DEVIATION IN 500MB HEIGHTS)...THERE IS A STRONG SIGNAL FOR A MADDOX SYNOPTIC TYPE HEAVY RAIN THREAT TO PUSH E-NEWD TUE-WED. THE KEY TO THE FCST COULD REST IN THE BUILDING DOWNSTREAM RIDGE IN THE WRN ATLC INTO SERN CANADA. TAKING A AVG OF THE FASTER GFS WITH THE SLOWER ECMWF WOULD IMPLY THE HEAVY RAIN THREAT WOULD SPREAD INTO THE REGION IN THE LATER TUESDAY OR EARLY WEDNESDAY TIMEFRAME AS THE N-S FRONT PUSHES EWD ACRS THE APPLCHNS. A PROLONGED STRONG SOUTHERLY FLOW/LLJ SHOULD PUMP A HIGH AMOUNT OF MSTR NWD AHEAD OF THE FRONT...PW VALUES CONSERVATIVELY IN THE +1 TO +2 STD RANGE...SUPPORTING THE HEAVY RAIN POTENTIAL. TEMPERATURES SHOULD TREND WARMER AND CLIMB ABOVE NORMAL TUES/WED BEFORE COOLING BACK DOWN LATER IN THE WEEK...IN THE WAKE OF WHAT APPEARS TO BE THE FIRST SIGNIFICANT COOL SEASON PCPN EVENT. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... VFR CONDITIONS ACROSS THE REGION THIS EVENING. CLEARING IS AGGRESSIVELY SPREADING SOUTHWARD...WITH ALL BUT THE SOUTHERN TIER COUNTIES REMAINING UNDER THE WIDESPREAD AC/CI DECK AT 00Z. WITH THE 00Z TAF PACKAGE...HAVE DELAYED ONSET OF RAIN IN ALL AREAS BASED ON LATEST GUIDANCE. HAVE NO RAIN MENTIONED OVERNIGHT...WITH SHOWERS INVADING FROM THE SOUTHWEST AFTER 13Z. THAT BEING SAID...MOST AREAS SHOULD REMAIN VFR OVERNIGHT. WITH LACK OF CLOUDS ACROSS CENTRAL AND NORTHERN AREAS...SOME RISK OF OVERNIGHT FOG DEVELOPMENT. DID NOT HIT THIS HARD IN THE TAFS...BUT WILL WAIT AND SEE HOW THE EVENING PROGRESSES. RAIN CHANCES ACROSS SOUTHERN THIRD/HALF OF PENNSYLVANIA INCREASE DURING FRIDAY...AND CONTINUING INTO FRIDAY NIGHT. GOOD CHANCE OF REDUCED FLYING CONDITIONS LATER FRIDAY AND ESPECIALLY FRIDAY NIGHT. WAVE RIDING ALONG FRONT CLEARS THE AREA OVERNIGHT FRIDAY INTO EARLY SATURDAY...WITH HIGH PRESSURE RIDGING INTO THE REGION FOR THE WEEKEND. HOWEVER...NEXT SYSTEM WILL APPROACH RAPIDLY...AND ONCE AGAIN INTRODUCES RAIN CHANCES...ALONG WITH LOWERING CIGS SUNDAY/SUNDAY NIGHT. A WET PERIOD...CULMINATING WITH A POTENTIALLY MODERATE/HEAVY RAIN EVENT TUESDAY INTO WEDNESDAY WILL MEAN DETERIORATING FLIGHT CONDITIONS INTO MID WEEK. OUTLOOK... .FRI...MAINLY VFR...BUT WITH RAIN AND SOME RESTRICTIONS SOUTH IN SHRA/RA MAINLY IN THE AFTERNOON. .SAT...MORNING RESTRICTIONS SOUTH...THEN VFR. .SUN...VFR EARLY...THEN INCREASING RAIN CHANCES WITH LOWERING CIGS. .MON-TUE...UNSETTLED...WITH PERIODS OF RAIN AND SHOWERS. WIDESPREAD RESTRICTIONS TO AT LEAST MVFR IN MOST AREAS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GARTNER/RXR NEAR TERM...GARTNER/RXR SHORT TERM...RXR LONG TERM...STEINBUGL AVIATION...JUNG
Hazardous weather outlook, Oct 9, 4:52 AM EDT, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 452 AM EDT THU OCT 9 2014 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-100900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 452 AM EDT THU OCT 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 5:07 PM EDT | Freeze Watch | CTP | Cameron, Clinton, Elk, Lycoming, Sullivan, Tioga and 1 more | 20 hr |
Nearby
Frost Advisories in Pennsylvania, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.